Overdose alert in Columbia County

Columbia County

HUDSON, N.Y. (NEWS10) — In Columbia County, there have been eight fatalities and 73 overdoses this year. On Monday, an alert went out saying three happened between the hours of Sunday afternoon and early Monday morning.

“Not common to see them so close together,” explained Carl Quinn, Program Director for Greener Pathways. He said none of them were fatal, but two of the overdoses happened near the same address. “They were both tied to oxycodone and Xanax, which makes us concerned that it’s a pressed pill situation.”

According to Quinn, the third overdose was from heroin.

To reverse the effects of an overdose, Narcan can help. “Some of the overdoses we are seeing are taking four, five, and six doses to reverse,” Quinn said. “Call 911 first so you can make sure you have more Narcan coming.”

To help prevent three overdoses in a short period of time, recovery programs such as Greener Pathways can provide recovery advocates, as well as free Narcan and fentanyl testing strips. Greener Pathways can be reached at (518) 822-7437.

Copyright 2021 Nexstar Media Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Download our news app

App Store Link
Google Play Link
REMARKABLE WOMEN_2022_NOMINATE

Latest PODCAST episode

More PODCAST: On the Story with Trishna Begam
CHECK OUT OUR NEW APP FEATURES

Latest COVID-19 News

More COVID-19